Homology classes of real algebraic sets  [ Classes d’homologie d’ensembles algébriques réels ]
Annales de l'Institut Fourier, Tome 58 (2008) no. 3, pp. 989-1022.

Il existe un vaste programme de recherche portant sur la comparaison entre catégories topologiques et algébriques, dont l’origine remonte à 1952 avec les travaux célèbres de J. Nash sur les variétés algébriques réelles lisses. Ce papier est une contribution à ce programme. Il contient l’étude des classes d’homologie et de cohomologie représentées par des ensembles algébriques réels. En particulier, de telles classes sont étudiées dans les modèles algébriques de variétés lisses.

There is a large research program focused on comparison between algebraic and topological categories, whose origins go back to 1952 and the celebrated work of J. Nash on real algebraic manifolds. The present paper is a contribution to this program. It investigates the homology and cohomology classes represented by real algebraic sets. In particular, such classes are studied on algebraic models of smooth manifolds.

DOI : https://doi.org/10.5802/aif.2376
Classification : 14P05,  14P25,  14C25,  14F25
Mots clés : Variété algébrique réelle, cycles algébriques, cohomologie
@article{AIF_2008__58_3_989_0,
     author = {Kucharz, Wojciech},
     title = {Homology classes of real algebraic sets},
     journal = {Annales de l'Institut Fourier},
     pages = {989--1022},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {3},
     year = {2008},
     doi = {10.5802/aif.2376},
     mrnumber = {2427517},
     zbl = {1153.14035},
     language = {en},
     url = {http://archive.numdam.org/item/AIF_2008__58_3_989_0/}
}
Kucharz, Wojciech. Homology classes of real algebraic sets. Annales de l'Institut Fourier, Tome 58 (2008) no. 3, pp. 989-1022. doi : 10.5802/aif.2376. http://archive.numdam.org/item/AIF_2008__58_3_989_0/

[1] Abánades, M.; Kucharz, W. Algebraic equivalence of real algebraic cycles, Ann. Inst. Fourier, Volume 49 (1999) no. 6, pp. 1797-1804 | Article | Numdam | MR 1738066 | Zbl 0932.14033

[2] Abraham, R.; Robbin, J. Transversal Mappings and Flows, Benjamin Inc., New York, 1967 | MR 240836 | Zbl 0171.44404

[3] Akbulut, S.; King, H. The topology of real algebraic sets with isolated singularities, Ann. of Math., Volume 113 (1981), pp. 425-446 | Article | MR 621011 | Zbl 0494.57004

[4] Akbulut, S.; King, H. The topology of real algebraic sets, Enseign. Math., Volume 29 (1983), pp. 221-261 | MR 719311 | Zbl 0541.14019

[5] Akbulut, S.; King, H. Topology of Real Algebraic Sets, Math. Sci. Research Institute Publ., 25, Springer, 1992 | MR 1225577 | Zbl 0808.14045

[6] Akbulut, S.; King, H. Transcendental submanifolds of n , Comment. Math. Helv., Volume 68 (1993) no. 2, pp. 308-318 | Article | MR 1214234 | Zbl 0806.57017

[7] Barth, W. Transplanting cohomology classes in complex projective space, Amer. J. Math., Volume 92 (1970), pp. 951-967 | Article | MR 287032 | Zbl 0206.50001

[8] Benedetti, R.; Dedò, M. Counter examples to representing homology classes by real algebraic subvarieties up to homeomorphism, Compositio Math., Volume 53 (1984), pp. 143-151 | Numdam | MR 766294 | Zbl 0547.14019

[9] Benedetti, R.; Tognoli, A. On real algebraic vector bundles, Bull. Sci. Math., Volume 104 (1980) no. 2, pp. 89-112 | MR 560747 | Zbl 0421.58001

[10] Benedetti, R.; Tognoli, A. Théorèmes d’approximation en géométrie algébrique réelle, Publ. Math. Univ. Paris VII, Volume 9 (1980), pp. 123-145 | Zbl 0576.14022

[11] Benedetti, R.; Tognoli, A. Remarks and counterexamples in the theory of real vector bundles and cycles, Springer, Volume 959 (1982), pp. 198-211 | MR 683134 | Zbl 0498.14015

[12] Bochnak, J.; Coste, M.; Roy, M.-F. Real Algebraic Geometry, Ergebnisse der Math. und ihrer Grenzgeb. Folge (3), 36, Springer, Berlin Heidelberg New York, 1998 | MR 1659509 | Zbl 0912.14023

[13] Bochnak, J.; Kucharz, W. Algebraic models of smooth manifolds, Invent. Math., Volume 97 (1989), pp. 585-611 | Article | MR 1005007 | Zbl 0687.14023

[14] Bochnak, J.; Kucharz, W. Algebraic cycles and approximation theorems in real algebraic geometry, Trans. Amer. Math. Soc., Volume 337 (1993), pp. 463-472 | Article | MR 1091703 | Zbl 0809.57015

[15] Bochnak, J.; Kucharz, W. Complete intersections in differential topology and analytic geometry, Bollettino U.M.I. (7), Volume 10-B (1996), pp. 1019-1041 | MR 1430164 | Zbl 0904.57013

[16] Bochnak, J.; Kucharz, W. On homology classes represented by real algebraic varieties, Banach Center Publications, Volume 44 (1998), pp. 21-35 | EuDML 208886 | MR 1677394 | Zbl 0915.14033

[17] Borel, A.; Haefliger, A. La classe d’homologie fondamentále d’un espace analytique, Bull. Soc. Math. France, Volume 89 (1961), pp. 461-513 | EuDML 87009 | Numdam | MR 149503 | Zbl 0102.38502

[18] Conner, P. E. Differentiable Periodic Maps, 2nd Edition, Lecture Notes in Math., 738, Springer, 1979 | MR 548463 | Zbl 0417.57019

[19] Dold, A. Lectures on Algebraic Topology, Grundlehren Math. Wiss., 200, Springer, Berlin Heidelberg New York, 1972 | MR 415602 | Zbl 0234.55001

[20] Ein, L. An analogue of Max Noether’s theorem, Duke Math. J., Volume 52 (1985) no. 3, pp. 689-706 | Article | Zbl 0589.14034

[21] Fulton, W. Intersection Theory, Ergebnisse der Math. und ihrer Grenzgeb. Folge (3), 2, Springer, Berlin Heidelberg New York, 1984 | MR 732620 | Zbl 0541.14005

[22] Grothendieck, A. Technique de descente et théorèmes d’existence en géométrie algebrique, I - VI (1959-1962), pp. 190, 195, 212, 221, 232, 236 Ergebnisse der Math. und ihrer Grenzgeb. Folge (3) | Numdam | Zbl 0229.14007

[23] van Hamel, J. Algebraic cycles and topology of real algebraic varieties, Dissertation, Vrije Universiteit Amsterdam. CWI Tract. 129, Stichting Mathematisch Centrum, Centrum voor Wiscunde en informatica, Amsterdam, 2000 | MR 1824786 | Zbl 0986.14042

[24] Hartshorne, R. Equivalence relations on algebraic cycles and subvarieties of small codimension, Amer. Math. Soc., Volume 29 (1975), pp. 129-164 | MR 369359 | Zbl 0314.14001

[25] Hartshorne, R. Algebraic Geometry, Graduate Texts in Math, 52, Springer, New York Heidelberg Berlin, 1977 | MR 463157 | Zbl 0367.14001

[26] Hironaka, H. Resolution of singularities of an algebraic variety over a field of characteristic zero, Ann. of Math., Volume 79 (1964), pp. 109-326 | Article | MR 199184 | Zbl 0122.38603

[27] Hirsch, M. Differential Topology, Graduate Texts in Math, 33, Springer, New York Heidelberg Berlin, 1976 | MR 448362 | Zbl 0356.57001

[28] Hu, S. T. Homotopy Theory, Academic Press, New York, 1959 | MR 106454 | Zbl 0088.38803

[29] Kucharz, W. Algebraic equivalence and homology classes of real algebraic cycles, Math. Nachr., Volume 180 (1996), pp. 135-140 | Article | MR 1397672 | Zbl 0877.14003

[30] Kucharz, W. Algebraic morphisms into rational real algebraic surfaces, J. Algebraic Geometry, Volume 8 (1999), pp. 569-579 | MR 1689358 | Zbl 0973.14030

[31] Kucharz, W. Algebraic equivalence of real divisors, Math. Z., Volume 238 (2001), pp. 817-827 | Article | MR 1872575 | Zbl 1078.14537

[32] Kucharz, W. Algebraic cycles and algebraic models of smooth manifolds, J. Algebraic Geometry, Volume 11 (2002), pp. 101-127 | Article | MR 1865915 | Zbl 1060.14084

[33] Kucharz, W. Algebraic equivalence of cycles and algebraic models of smooth manifolds, Compositio Math., Volume 140 (2004), pp. 501-510 | Article | MR 2027201 | Zbl 1052.14071

[34] Larsen, M. E. On the topology of complex projective manifolds, Invent. Math., Volume 19 (1973), pp. 251-260 | Article | MR 318511 | Zbl 0255.32004

[35] Milnor, J.; Stasheff, J. Characteristic Classes, Ann. of Math. Studies, 76, Princeton Univ. Press, Princeton, New Jersey, 1974 | MR 440554 | Zbl 0298.57008

[36] Nash, J. Real algebraic manifolds, Ann. of Math., Volume 56 (1952) no. 2, pp. 405-421 | Article | MR 50928 | Zbl 0048.38501

[37] Rudin, W. Functional Analysis, Second Edition, McGraw-Hill, Inc, New York, 1991 | MR 1157815 | Zbl 0867.46001

[38] Silhol, R. A bound on the order of H n - 1 ( a ) ( X , / 2 ) on a real algebraic variety, Géometrie algébrique réelle et formes quadratiques. Lecture Notes in Math., 959, Springer, 1982 | MR 683148 | Zbl 0558.14003

[39] Sommese, A. Submanifolds of Abelain varieties, Math. Ann., Volume 233 (1978), pp. 229-256 | Article | MR 466647 | Zbl 0381.14007

[40] Spanier, E. Algebraic Topology, McGraw-Hill, Inc, New York, 1966 | MR 210112 | Zbl 0145.43303

[41] Teichner, P. 6-dimensional manifolds without totally algebraic homology, Proc. Amer. Math. Soc., Volume 123 (1995), pp. 2909-2914 | MR 1264830 | Zbl 0858.57033

[42] Thom, R. Quelques propriétés globales de variétés différentiables, Comment. Math. Helvetici, Volume 28 (1954), pp. 17-86 | Article | MR 61823 | Zbl 0057.15502

[43] Tognoli, A. Su una congettura di Nash, Ann. Scuola Norm. Sup. Pisa Sci. Fis. Mat., Volume 27 (1973) no. 3, pp. 167-185 | Numdam | MR 396571 | Zbl 0263.57011

[44] Tognoli, A. Algebraic approximation of manifolds and spaces, Lecture Notes in Math., Volume 842 (1981), pp. 73-94 | Numdam | MR 636518 | Zbl 0456.57012